MAUDE Adverse Event Report: ANGIODYNAMICS EXODUS DRAINAGE CATHETER; BILIARY DRAINAGE CATHETER

ANGIODYNAMICS EXODUS DRAINAGE CATHETER; BILIARY DRAINAGE CATHETER
Catalog Number 10527
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 04/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the reported defective device was not returned, angiodynamics is unable to perform a device evaluation.However, the end user did provide an x-ray image.The customer's reported complaint description was confirmed via x-ray image provided but no sample was returned for evaluation.Drainage catheters are a purchased device from supplier (b)(4).(b)(4) has been notified via scar004099 dhr review of supplier lot.As per the results from (b)(4), (b)(4) reviewed the dhr record for the noted lot and found no discrepancies related to this defect during manufacturing.A root cause for this event cannot be determined.A review of the device packaging history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.Labeling review: the instructions for use, which is supplied to the end user with this catalog number states, "warnings: do not use this catheter with alcohol.Placing a 10 french or larger catheter as the primary drain before formation of a tract may be difficult in some patients.In these patients, the initial biliary drainage should be started with a smaller (8 french) catheter until a suitable tract allows placement of a larger catheter.Where long-term use is indicated, it is recommended that indwelling time not exceed 90 days.This catheter should be evaluated by the physician on or before 90 days post placement." a review of the angiodynamics complaint system noted no trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Complaint # (b)(4).
 
Event or Problem Description
An angiodynamics regional business manager reported that during a biliary exchange, physician noticed the exodus biliary drainage catheter's drain was "fractured." the approximate indwell time was 90 days.A wire was inserted into the drain to attempt to remove the entire drain; however, this was unsuccessful so patient was sent to surgery where it was removed endoscopically.It was reported the defective disposable device is not available for return to the manufacturer.

Brand Name
EXODUS DRAINAGE CATHETER
Common Device Name
BILIARY DRAINAGE CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny
MDR Report Key10048576
Report Number1317056-2020-00090
Device Sequence Number14161968
Product Code FGE
UDI-Device IdentifierH965105271
UDI-PublicH965105271
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K152069
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/31/2020
Device Catalogue Number10527
Device Lot Number0000071978
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2020
Initial Report FDA Received Date05/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;